A contact problem for the elastic quarter space

L. M. Keer*, J. C. Lee, T. Mura

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

38 Scopus citations

Abstract

The problem of the contact between a smooth, rigid indenter and an elastic quarter space is solved using integral transform techniques. The indenter can have an arbitrary plan form and can extend to the edge of the quarter space. Numerical results are given when a rigid, right-circular body is pressed into the top surface of the quarter space, while keeping its axis parallel to the surface and perpendicular to the edge.

Original languageEnglish (US)
Pages (from-to)513-524
Number of pages12
JournalInternational Journal of Solids and Structures
Volume20
Issue number5
DOIs
StatePublished - 1984

ASJC Scopus subject areas

  • Modeling and Simulation
  • Materials Science(all)
  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A contact problem for the elastic quarter space'. Together they form a unique fingerprint.

Cite this